MAUDE Adverse Event Report: DERMA SCIENCES, INC. MEDIHONEY GEL IN TUBE, 1.5 FL OZ FLIPCAP - STERILE

DERMA SCIENCES, INC. MEDIHONEY GEL IN TUBE, 1.5 FL OZ FLIPCAP - STERILE
Catalog Number 31815
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burning Sensation (2146); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A customer reported a medihoney gel (id 31815) caused a leg to become red and hot.She stated that, "it had a burning feeling that hurt really bad.So, i just quit using it.Thought maybe i was allergic to it.".
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The medihoney (id 31815) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.A medical assessment was requested to integra's medical affairs team and the following was concluded: localized reactions to medical honey are anticipated, regionally limited skin responses and are documented in the product risk files, including: local reaction (includes pain) skin burning sensation (synonymous with stinging, which may or may not be accompanied by redness or other signs of irritation).A corrective and preventative action (capa) was initiated based off of issues defined by multiple hhes (health hazard evaluation) executed for medihoney product families.Medihoney is pending remediation activities and had been on product hold since 28mar2025 under quarantine.

Brand Name
MEDIHONEY GEL IN TUBE, 1.5 FL OZ FLIPCAP - STERILE
Common Device Name
MEDIHONEY GEL
Manufacturer (Section D)
DERMA SCIENCES, INC.
104 shorting road
104 shorting road
toronto, ontario M1S 3 S4
CA  M1S 3S4
Manufacturer (Section G)
DERMA SCIENCES, INC.
104 shorting road
toronto, ontario M1S 3 S4
CA   M1S 3S4
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23497131
Report Number3005920706-2025-00023
Device Sequence Number12978651
Product Code FRO
UDI-Device Identifier10381780486886
UDI-Public10381780486886
Combination Product (Y/N)N
PMA/510(K) Number
K101793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number31815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005920706/01102025/R/00
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexUnknown